Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 534, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 19, 2002, 2:00 PM CST for Forrest County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 19, 2002, 2:00 PM CST (20:00 UTC)
- Expired
- Dec 19, 2002, 2:40 PM CST
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Forrest County, MS
The radar
The Mobile radar (KMOB), 123 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 19, 9:35 AM CST | Tornado Watch | SPC | 5 hr |
| Dec 19, 11:40 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 192000 SVRJAN MSC035-192040- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 200 PM CST THU DEC 19 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 240 PM CST * AT 200 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF HATTIESBURG...OR ABOUT 8 MILES SOUTHWEST OF WEST HATTIESBURG...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR HATTIESBURG...PETAL AT 210 PM CST A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3134 8935 3125 8928 3132 8916 3143 8922
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 1:35 PM CST, 25 minutes earlier.
Area forecast discussion, Dec 19, 1:35 PM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 135 PM CST THU DEC 19 2002 UPDATED ZONES TO REFLECT ISOLATED ELEVATED CONVECTION BEHIND THE FRONT...WHICH STRETCHES FROM WEST OF TUPELO TO EAST OF JACKSON TO MCCOMB. .JAN... AR...NONE. LA...NONE. MS...NONE. 17
Hazardous weather outlook, Dec 19, 12:20 PM CST, 1 hour 40 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1220 PM CST THU DEC 19 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY OVER PORTIONS OF EAST AND SOUTH MISSISSIPPI. WIND GUSTS TO 70 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN CAN BE EXPECTED. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. A STRONG LINE OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT EXTENDING FROM MATHISTON MISSISSIPPI TO BRANDON TO MONTICELLO WILL MOVE EASTWARD THROUGH THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON. A STRONG UPPER LEVEL DISTURBANCE ENTERING THE REGION WILL ENHANCE THE DEVELOPMENT OF SEVERE STORMS AND TORNADOES WITHIN AND AHEAD OF THE LINE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. ...DAYS FOUR THROUGH SEVEN... AN UPPER LEVEL TROUGH IS EXPECTED TO DEEPEN OVER TEXAS BY TUESDAY. AT THE SURFACE...A STRONG LOW PRESSURE AREA WILL DEVELOP AHEAD OF THIS TROUGH. THIS SURFACE LOW WILL EVENTUALLY MOVE EAST INTO THE LOWER MISSISSIPPI RIVER VALLEY. WITH AN UNSTABLE AIRMASS EXPECTED TO BE IN PLACE...STRONG THUNDERSTORMS COULD DEVELOP ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI ON CHRISTMAS EVE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS ANTICIPATED THROUGH THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Dec 19, 12:09 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
0109 PM EST THU DEC 19 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM MENDENHALL MS 60 MPH WIND GUST
12/19/02 SIMPSON
MRWLocal storm report, Dec 19, 12:40 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CST THU DEC 19 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1226 PM 5S MAGEE MS TORNADO
12/19/02 SIMPSON UNCONFIRMED. REPORTED BY
POLICE.Local storm report, Dec 19, 12:52 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1252 PM CST THU DEC 19 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1233 PM MIZE MS 60 MPH WIND GUST
12/19/02 SMITH REPORTED BY POLICE.Local storm report, Dec 19, 1:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME TO CST
NATIONAL WEATHER SERVICE JACKSON MS
0109 PM CST THU DEC 19 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM MENDENHALL MS 60 MPH WIND GUST
12/19/02 SIMPSON
MRWLocal storm report, Dec 19, 1:37 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CST THU DEC 19 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0122 PM BAY SPRINGS MS WIND DAMAGE
12/19/02 JASPER A FEW TREES DOWN REPORTED
BY POLICE.Local storm report, Dec 19, 1:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CST THU DEC 19 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM NEWTON MS WIND DAMAGE
12/19/02 NEWTON BUSINESS DAMAGED.
POWERLINES DOWN. REPORTED
BY NEWTON COUNTY SHERIFFS
OFFICE. REPORTED BY
POLICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 2:09 AM CST | Flash Flood Warning | JAN | Bolivar | 4 hr |
| Dec 19, 2:37 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 58 min |
| Dec 19, 6:00 AM CST | Flash Flood Warning | JAN | Bolivar | 2 hr |
| Dec 19, 8:31 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 24 min |
| Dec 19, 8:38 AM CST | Severe Thunderstorm Warning | JAN | Adams | 47 min |
| Dec 19, 9:09 AM CST | Severe Thunderstorm Warning | JAN | Warren | 46 min |
| Dec 19, 9:11 AM CST | Severe Thunderstorm Warning | JAN | Jefferson | 29 min |
| Dec 19, 9:53 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 27 min |
| Dec 19, 10:07 AM CST | Tornado Warning | JAN | Yazoo | 28 min |
| Dec 19, 10:11 AM CST | Tornado Warning | JAN | Simpson | 19 min |
| Dec 19, 10:20 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 45 min |
| Dec 19, 10:36 AM CST | Tornado Warning | JAN | Yazoo | 29 min |
| Dec 19, 10:45 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 45 min |
| Dec 19, 10:56 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 44 min |
| Dec 19, 10:58 AM CST | Tornado Warning | JAN | Attala, Holmes | 32 min |
| Dec 19, 11:00 AM CST | Tornado Warning | JAN | Lincoln | 30 min |
| Dec 19, 11:17 AM CST | Tornado Warning | JAN | Copiah, Lawrence | 28 min |
| Dec 19, 11:32 AM CST | Tornado Warning | JAN | Simpson | 43 min |
| Dec 19, 11:37 AM CST | Severe Thunderstorm Warning | JAN | Attala | 28 min |
| Dec 19, 11:43 AM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 42 min |
| Dec 19, 12:20 PM CST | Tornado Warning | JAN | Simpson, Smith | 30 min |
| Dec 19, 12:23 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 27 min |
| Dec 19, 12:25 PM CST | Severe Thunderstorm Warning | JAN | Scott | 30 min |
| Dec 19, 12:54 PM CST | Severe Thunderstorm Warning | JAN | Newton | 31 min |
| Dec 19, 1:14 PM CST | Severe Thunderstorm Warning | JAN | Marion | 46 min |
| Dec 19, 1:17 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 43 min |
| Dec 19, 1:17 PM CST | Tornado Warning | JAN | Newton | 28 min |
| Dec 19, 1:20 PM CST | Tornado Warning | JAN | Lamar, Marion | 30 min |
| Dec 19, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Covington | 43 min |
| Dec 19, 1:30 PM CST | Tornado Warning | JAN | Lauderdale | 25 min |
| Dec 19, 1:39 PM CST | Severe Thunderstorm Warning | JAN | Jones | 61 min |
| Dec 19, 1:49 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 26 min |
| Dec 19, 1:55 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 30 min |
| Dec 19, 2:14 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 31 min |
| Dec 19, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 35 min |
| Dec 19, 2:39 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 31 min |
| Dec 19, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.